Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Simple geodesics on Riemann surfaces


Author: Troels Jørgensen
Journal: Proc. Amer. Math. Soc. 86 (1982), 120-122
MSC: Primary 30F10; Secondary 32G15, 53C22
DOI: https://doi.org/10.1090/S0002-9939-1982-0663879-3
MathSciNet review: 663879
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: As observed by Myrberg, on any closed hyperbolic surface the closed geodesics cover a dense subset. Below, it is shown that the simple geodesics cannot cover such parts of a surface which are sufficiently thin.


References [Enhancements On Off] (What's this?)

  • [1] C. Chabauty Limite d'ensembles et géométrie des nombres, Bull. Soc. Math. France 78 (1950), 143-151. MR 0038983 (12:479f)
  • [2] W. Fenchel and J. Nielsen, Treatise on Fuchsian groups, manuscript.
  • [3] L. R. Ford, Automorphic functions, 2nd ed., Chelsea, New York, 1951.
  • [4] R. Fricke and F. Klein, Vorlesungen über die Theorie der Automorphen Funktionen, Leipzig, 1926.
  • [5] W. F. Harvey, Chabauty spaces of discrete groups, Ann. of Math. Studies, no. 79, Princeton Univ. Press, Princeton, N. J., 1974, pp. 239-249. MR 0364629 (51:883)
  • [6] J. Lehner, Discontinuous groups and automorphic functions, Math. Surveys, Vol. 8, Amer. Math. Soc., Providence, R. I., 1964. MR 0164033 (29:1332)
  • [7] D. Mumford, A remark on Mahler's compactness theorem, Proc. Amer. Math. Soc. 28 (1971), 289-294. MR 0276410 (43:2157)
  • [8] W. Thurston, The geometry and topology of $ 3$-manifolds, Lecture notes, Princeton Univ., 1977-78.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30F10, 32G15, 53C22

Retrieve articles in all journals with MSC: 30F10, 32G15, 53C22


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0663879-3
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society